MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after an intraocular lens (iol) unfolded in the right eye, it was noted there was a scratch on the optic and needed to be removed in the same procedure.When the lens was cut in half and removed, one of the halves was lost in the drapes.Another johnson & johnson lens (same model and diopter) was successfully implanted as a replacement.A vitrectomy was not required, however, an incision enlargement and sutures were required.There was no patient injury.No other information was provided.
 
Additional Manufacturer Narrative
Ethnicity/race: unknown/asked but did not provide.If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Ifexplanted, give date: not applicable, as lens was removed/replaced during the same procedure.Intal reporter telephone number: +1(403)252-3937 (b)(4).Other 81: the device was not returned for analysis.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, the account did not provide some of the information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: date returned to manufacturer: 20-apr-2022.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received taped to the original simplicity.The original simplicity was received inside of the original folding carton.Visual inspection under magnification revealed that the lens was received cut in half (one half missing), the lens was cleaned, and a scratch was identified on the optic body.A scratch on the haptic was found as well.The handpiece presented with a bent plunger rod tip and a cartridge tip crack.The handpiece was disassembled, and the assembly was inspected, no assembly issues were identified.Cosmetic issue was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.Conclusion: based on the investigation results, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14002132
Report Number3012236936-2022-00877
Device Sequence Number14551407
Product Code HQL
UDI-Device Identifier05050474636255
UDI-Public(01)05050474636255(17)230304
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2023
Device Model NumberDCB00
Device Catalogue NumberDCB0000285
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2022
Supplement Date Received by Manufacturer05/25/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight72 KG